Alert archive / California / Tornado Warnings in 2023

Tornado Warning 1, NWS Los Angeles, CA

February 24, 2023Santa Barbara County, California

NWS Los Angeles, CA issued this tornado warning at Feb 24, 2023, 10:07 AM PST for Santa Barbara County, California. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 24, 2023, 10:07 AM PST (18:07 UTC)
Expired
Feb 24, 2023, 10:30 AM PST
In force
23 min
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Santa Barbara County, CA

The radar

The Vandenberg AFB radar (KVBX), 19 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 6.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2023-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2023-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

506 
WFUS56 KLOX 241807
TORLOX
CAC083-241830-
/O.NEW.KLOX.TO.W.0001.230224T1807Z-230224T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service OXNARD CA
1007 AM PST Fri Feb 24 2023

The National Weather Service in OXNARD has issued a

* Tornado Warning for...
  Northwestern Santa Barbara County in southwestern 
  California...This does not include the Santa Maria Area. 

* Until 1030 AM PST.
    
* At 1006 AM PST, a severe thunderstorm capable of producing a
  tornado was located 7 miles northwest of Vandenberg Air Force Base,
  or 12 miles southwest of Santa Maria, moving northeast at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Expect damage to mobile homes, roofs, and vehicles.

* This tornadic thunderstorm will remain over mainly rural areas of
  northwestern Santa Barbara County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3485 12062 3486 12062 3488 12064 3491 12063
      3490 12054 3481 12050 3475 12065
TIME...MOT...LOC 1806Z 218DEG 41KT 3482 12061 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Phillips/Cohen
1 follow-up statement
726 
WWUS56 KLOX 241821
SVSLOX

Severe Weather Statement
National Weather Service OXNARD CA
1021 AM PST Fri Feb 24 2023

CAC083-241830-
/O.EXP.KLOX.TO.W.0001.000000T0000Z-230224T1830Z/
Santa Barbara CA-
1021 AM PST Fri Feb 24 2023

...THE TORNADO WARNING FOR NORTHWESTERN SANTA BARBARA COUNTY WILL
EXPIRE AT 1030 AM PST...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

LAT...LON 3485 12062 3486 12062 3488 12064 3491 12063
      3490 12054 3481 12050 3475 12065
TIME...MOT...LOC 1820Z 218DEG 41KT 3494 12049 

$$

Phillips/Cohen

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this tornado warning went out at Feb 24, 9:35 AM PST, 32 minutes earlier.

Area forecast discussion, Feb 24, 9:35 AM PST, 32 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
935 AM PST Fri Feb 24 2023

.SYNOPSIS...24/158 AM.

A cold, strong, and potentially dangerous winter storm will bring
periods of heavy rain and mountain snow with gusty southerly
winds to most of Southwest California through Saturday. While
weather conditions will improve some on Sunday, another storm
system will bring moderate to locally heavy rain and mountain
snow for early next week. A warming and drying trend is possible
for the latter half of next week.

&&

.SHORT TERM (TDY-SUN)...24/930 AM.

***UPDATE***

A very strong storm system is just beginning to exert its power
across southwest California as the upper low center continues to
move south along the coast. It's currently about 300 miles west of
Monterey and tracking due south. Strong storms with some
circulation associated with them have developed over the coastal
waters near Pt Conception and bands of heavy rain have moved into
that area as well with rain rates close to .75" per hour. This is
expected to continue into early afternoon, after which activity
will begin to spread towards the east as the upper low drops
further south. High res models showing around a 35 percent chance
of rain rates of one inch per hour by this evening from far
eastern Santa Barbara County through Ventura County and then
eventually into LA County. Best chances for that will be in the
foothills and mountains but heavy rain likely at the coast and
valleys as well. Thunderstorms are a good bet across bet across
the area, especially south of Pt Conception this afternoon and
evening. Snow levels are starting to rise as the low entrains
warmer air from the southwest so expecting snow at lower
elevations to be changing over to rain today. Latest models show
snow levels rising to at least 6000 feet from Ventura County west
by late morning or early afternoon and in LA County by mid to late
afternoon. It's possible that for north slope areas, such as the
Grapevine, cold air at lower levels may get trapped delaying the
snow level rises there, though Sandberg at a little over 4000 ft
has warmed above freezing as of 9am.

***From Previous Discussion***

A broad, strong, and cold upper-level trough continues to move over
the state this morning. The second portion of the trough off the
North Coast of California will slide along the California coast
today and rotate into the area through Saturday. Lightning strikes
are being observed both, near the trough center, and in the
developing divergent cyclonic flow off the Central Coast this
morning. Light to moderate rain with snow above 2500 feet
continues to move over the region this morning. While moisture is
moderately limited early this morning, the storm will start to
entrain a more moist air mass later today and into tonight just as
the system develops a strong area of divergent flow aloft.
Precipitation intensity will increase through today and tonight as
strong uplift develops. A 50-60 knot low-level jet will develop
through this afternoon and tonight with some speed and directional
shear to aid lift. Strong lifting with the storm and colder air
aloft with the trough will steepen lapse rates to bring heavy
rainfall and the potential for thunderstorms. With potential for
heavy rainfall and thunderstorms, rainfall rates with the storm
will exceed a half of an inch per hour and will very likely range
closer to between 0.75 and 1.00 inch per hour. A Flash Flood Watch
remains in effect for most areas south of Point Conception
through Saturday afternoon. Storm total rainfall totals (or liquid
water equivalent) remain on track and consistent. Storm totals
will likely range from 2 to 5 inches across the coast and valley
up to 4 to 8 inches in the mountains with local amounts up to 12
inches.

With the unstable air mass, the thunderstorm threat needs to
highlighted. Dangerous cloud-to-ground lightning, gusty and
erratic winds to 50 mph, and small hail will be possible. There is
a non-zero threat for weak waterspouts over the coastal waters,
or weak tornados right near the coast due to the wind speed and
directional shear through Saturday morning.

The low-level jet will increase 950-850 mb winds to between 50 and
60 knots. Gusty and potentially damaging winds are likely across
the region today. While the mountains are covered by the Winter
Storm Warnings or Blizzard Warnings, the coast and valley areas
have widespread wind advisories in effect through at least this
afternoon or late tonight, or High Wind Warnings in effect for
the Antelope Valley from late this morning through early Saturday
morning. There is a moderate (50 percent) chance that the
offshore islands, the Santa Monica mountains, and the Santa
Clarita Valley could approach high wind warning criteria,
especially as the latest NAM-WRF solutions indicate 40-55 knots.
For now, wind advisories remain in effect for the current time.

A Blizzard Warning just went into effect early this morning for
the Los Angeles and Ventura County mountains, and the Santa
Barbara County Interior mountains through 4 pm Saturday.
Widespread heavy snow and winds gusting to between 55 and 80 mph
will bring whiteout conditions across the mountains. Snowfall
intensity will increase lockstep with the rainfall rates, with max
rates approaching between 2 and 5 inches per hour at times.
Travel could be very difficult to impossible through Saturday, and
as of writing this, the Tejon Pass on Interstate 5 Corridor is
already closed. Some mountain roadways may be impassable for an
extended period of time, even after the storm has exited the
region due to the expected snowfall impacts. Storm total snowfall
accumulations between two and five feet are expected with
isolated amounts between seven and eight feet expected. While
snowfall will impact the lower elevations and foothill areas
today, the snow level will lift through the day to between 4000
and 6000 feet. Cold air damming in the Antelope Valley could keep
the snow levels a little lower for a little longer as southerly
flow will struggle mix out the cold air mass in place.

The frontal boundary will exit the area tonight, but showers will
likely continue across the region into Saturday. The potential for
isolated thunderstorms will linger into Saturday afternoon. PoPs
still remain high into Saturday night, but some drying will
briefly develop on Sunday. A cold air mass will remain in place
though, keeping temperatures much below normal through the
weekend.

.LONG TERM (MON-THU)...24/507 AM.

After the break in precipitation on Sunday, a wet weather pattern
will resume late Sunday and into Monday. Rain will return to most
areas with off and on showers possible through Wednesday. While
the ensemble solutions show lighter rain amounts, an half inch to
an inch of precipitation is possible with possibly up to 2 inches
in the mountains. Snow levels expected to be right around the
4000-5000 foot level, so possibly still some impacts to the
Grapevine and some of the other mountain roads.

By late next week, the longest cold stretch since January 2005
could have had its grip over the area. Downtown Los Angeles could
remain below 60 degrees for the longest stretch since then, and
maybe since February 1989.

&&

.AVIATION...24/1720Z.

At 1700Z, there was no marine inversion or marine layer at KLAX.

Overall, low confidence in 18Z TAF package. Low confidence due to
uncertainties with CIG/VSBY categories as moderate to heavy rain
develops through the period. Widespread MVFR/IFR conditions are
likely at all sites, but low confidence in timing of any flight
category changes.

Gusty southeasterly winds can be expected through this evening for
all sites.

KLAX...Low confidence in 18Z TAF. MVFR conditions are likely
thru this evening with IFR conditions this evening into early
Saturday morning. However, low confidence in timing of changes of
flight categories thru the period. Significant east to southeast
winds will continue through 09Z.

KBUR...Low confidence in 18Z TAF. MVFR conditions are likely
thru this evening with IFR conditions this evening into early
Saturday morning. However, low confidence in timing of changes of
flight categories thru the period.

&&

.MARINE...24/920 AM.

For the Outer Waters, moderate to high confidence in current
forecast. Gale force winds will gradually diminish from north
to south through this evening while Small Craft Advisory (SCA)
level seas will continue through this evening. Large, rough cross
seas are expected due to a moderate period (12-14 seconds) W-NW
swell combined with rapidly building S wind seas. For tonight and
Saturday, high confidence in winds and seas remaining at SCA
levels. On Sunday there is a 50-70% chance of SCA level winds
followed with subsiding winds and seas on Monday. For Tuesday,
there is a 40-60% chance of SCA level winds and seas.

For the Inner Waters north of Point Sal, moderate to high
confidence in current forecast. High confidence in SCA level winds
through this afternoon. For Saturday and Sunday, high confidence
in winds and seas remaining below SCA levels, then a 30-40% chance
of SCA level winds Monday before dropping below SCA levels again
for Tuesday.

For the Inner Waters south of Point Conception, moderate to high
confidence in current forecast. Through today, high confidence in
GALE FORCE winds developing and GALE WARNINGS are in effect.
Large cross seas will develop, but mainly south of the Channel
Islands. On Saturday, high confidence in winds diminishing to SCA
levels. For Sunday through Tuesday, conds will be below SCA
levels except for a 30-50% chance of SCA level winds for the
southern inner waters on Tuesday.

There is a slight chance of thunderstorms developing across the
coastal waters today through Saturday morning. Any thunderstorms
could produce gusty/erratic winds, locally rough seas and
dangerous cloud-to-surface lightning. There is also a chance that
stronger storms could produce a waterspout.

&&

.BEACHES...24/155 AM.

For today, a rapid increase in southerly winds to gale force will
bring southerly wind-driven swell to south facing beaches.
Additional low-end high surf is likely (50-70 percent) along south
facing beaches between today and Saturday morning. The highest
surf will be along the Central Coast beaches, with rough storm
surf along all southerly facing areas. Minor tidal overflows are
possible with each morning high tide through Saturday.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Blizzard Warning in effect until 4 PM PST Saturday for zones
      53-54-353. .
     Flood Watch in effect through Saturday afternoon for zones
      53-54-88-349>359-362>365-547-548. (See LAXFFALOX).
     Winter Weather Advisory in effect until 10 PM PST this
      evening for zone 59. (See LAXWSWLOX).
     High Wind Warning in effect until 5 AM PST Saturday for zone
      59. (See LAXNPWLOX).
     Wind Advisory in effect until 4 AM PST Saturday for zones
      87-364-365-548. (See LAXNPWLOX).
     High Surf Advisory in effect until 8 AM PST Saturday for
      zones 87-340-346-354-362-364. (See LAXCFWLOX).
     Wind Advisory in effect until 1 AM PST Saturday for zones
      88-350-352-354>359-362-363-547. (See LAXNPWLOX).
     Wind Advisory in effect until 4 PM PST this afternoon for
      zones 340>344-346>349-351. (See LAXNPWLOX).
     Winter Weather Advisory in effect until 10 AM PST this
      morning for zones 342-344-351-352. (See LAXWSWLOX).
     Winter Storm Warning in effect until 4 PM PST Saturday for
      zone 345. (See LAXWSWLOX).
PZ...Small Craft Advisory in effect until 3 PM PST this afternoon
      for zone 645. (See LAXMWWLOX).
     Gale Warning in effect until 3 PM PST this afternoon for
      zones 650-673. (See LAXMWWLOX).
     Gale Warning in effect until noon PST Saturday for zone 655. (See LAXMWWLOX).
     Small Craft Advisory in effect until 9 PM PST this evening
      for zone 670. (See LAXMWWLOX).
     Gale Warning in effect until 3 AM PST Saturday for zone 676. (See LAXMWWLOX).

&&

PUBLIC...Hall
AVIATION...RAT
MARINE...Sirard/RAT
BEACHES...Smith/Sirard
SYNOPSIS...Hall

weather.gov/losangeles

Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=lox

In the hours before

Special weather statement, Feb 24, 8:08 AM PST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service OXNARD CA
808 AM PST Fri Feb 24 2023

CAZ346-347-349-241630-
Santa Barbara County Central Coast Beaches CA-
Santa Barbara County Southwestern Coast CA-
Santa Barbara County Inland Central Coast CA-
808 AM PST Fri Feb 24 2023

...A strong thunderstorm will impact portions of west central Santa
Barbara County through 830 AM PST...

At 807 AM PST, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout and strong winds 8 miles northeast
of Point Conception, moving north at 35 mph. Additional strong
thunderstorms will be developing north-northeastward across the
area, as well.

HAZARD...Landspouts, wind gusts of 50 to 55 mph, and pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Point Conception...
and Buellton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3465 12040 3469 12031 3466 12019 3447 12027
      3447 12030 3446 12035 3445 12042 3445 12044
      3444 12045 3445 12047
TIME...MOT...LOC 1607Z 202DEG 31KT 3454 12037

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Cohen
Special weather statement, Feb 24, 8:50 AM PST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service OXNARD CA
850 AM PST Fri Feb 24 2023

CAZ347-348-241715-
Santa Ynez Valley CA-Santa Barbara County Inland Central Coast CA-
850 AM PST Fri Feb 24 2023

...A strong thunderstorm will impact portions of northwestern Santa
Barbara County through 915 AM PST...

At 849 AM PST, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Highway 101 through Gaviota
State Park, or 11 miles west of Santa Ynez, moving northeast at 40
mph.

HAZARD...Landspouts, wind gusts of 50 to 55 mph, and pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Santa Ynez...
Los Alamos...
and Buellton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3452 12028 3455 12035 3472 12029 3477 12016
      3467 12005
TIME...MOT...LOC 1649Z 213DEG 34KT 3455 12029

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Cohen/Phillips
Special weather statement, Feb 24, 9:32 AM PST, 35 minutes before
Special Weather Statement
National Weather Service OXNARD CA
932 AM PST Fri Feb 24 2023

CAZ354-355-358-241745-
Ventura County Beaches CA-Central Ventura County Valleys CA-
Ventura County Inland Coast CA-
932 AM PST Fri Feb 24 2023

...A strong thunderstorm will impact portions of southwestern Ventura
County through 945 AM PST...

At 931 AM PST, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout over Ventura Harbor, or near
Ventura, moving north at 35 mph.

HAZARD...Landspouts, wind gusts of 50 to 55 mph, and pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Oxnard...
Ventura...
Port Hueneme...
and Ventura Harbor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3418 11924 3421 11926 3423 11927 3423 11926
      3424 11927 3427 11928 3428 11929 3427 11930
      3435 11930 3434 11916 3417 11920
TIME...MOT...LOC 1731Z 186DEG 29KT 3422 11926

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Phillips/Cohen
Special weather statement, Feb 24, 9:47 AM PST, 20 minutes before
Special Weather Statement
National Weather Service OXNARD CA
947 AM PST Fri Feb 24 2023

CAZ346-349-241830-
Santa Barbara County Central Coast Beaches CA-
Santa Barbara County Southwestern Coast CA-
947 AM PST Fri Feb 24 2023

...Strong thunderstorms will impact portions of western Santa Barbara
County through 1030 AM PST...

At 946 AM PST, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from 14 miles
west of Vandenberg Air Force Base to 27 miles west of Point
Conception. Movement was northeast at 35 mph.

HAZARD...Landspouts, wind gusts of 50 to 55 mph, and pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Lompoc...
and Vandenberg Air Force Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3458 12064 3460 12064 3470 12060 3471 12060
      3476 12064 3477 12064 3480 12055 3465 12047
      3453 12053 3456 12058 3455 12062 3458 12065
TIME...MOT...LOC 1746Z 233DEG 30KT 3470 12077 3439 12094

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Phillips/Cohen
Special weather statement, Feb 24, 9:55 AM PST, 12 minutes before
Special Weather Statement
National Weather Service OXNARD CA
955 AM PST Fri Feb 24 2023

CAZ354-355-358-241815-
Ventura County Beaches CA-Central Ventura County Valleys CA-
Ventura County Inland Coast CA-
955 AM PST Fri Feb 24 2023

...A strong thunderstorm will impact portions of southwestern Ventura
County through 1015 AM PST...

At 955 AM PST, Doppler radar was tracking a strong thunderstorm over
southwestern Ventura, moving north at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail. A brief weak
         tornado cannot be ruled out with this activity.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Oxnard...
Ventura...
and Ventura Harbor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3418 11924 3421 11926 3423 11927 3423 11926
      3424 11927 3427 11928 3428 11929 3427 11931
      3428 11932 3432 11932 3431 11916 3417 11923
TIME...MOT...LOC 1755Z 189DEG 30KT 3425 11927

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Phillips/Cohen
Special weather statement, Feb 24, 10:04 AM PST, 3 minutes before
Special Weather Statement
National Weather Service OXNARD CA
1004 AM PST Fri Feb 24 2023

CAZ346-347-241830-
Santa Barbara County Central Coast Beaches CA-
Santa Barbara County Inland Central Coast CA-
1004 AM PST Fri Feb 24 2023

...Strong thunderstorms will impact portions of northwestern Santa
Barbara County through 1030 AM PST...

At 1003 AM PST, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northwest of Vandenberg Air Force
Base to 16 miles west of Lompoc. A brief weak tornado will
be possible with this activity. Movement was northeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph. A brief weak tornado possible.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

These storms will remain over mainly rural areas of northwestern
Santa Barbara County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3494 12058 3480 12054 3477 12063 3482 12061
      3486 12061 3487 12062 3488 12064 3490 12064
      3490 12067 3491 12067
TIME...MOT...LOC 1803Z 234DEG 28KT 3483 12074 3471 12076

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Cohen

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:23 AM PSTSpecial Marine WarningLOX37 min
Feb 24, 3:46 AM PSTSpecial Weather StatementLOXVentura44 min
Feb 24, 4:01 AM PSTSpecial Marine WarningLOX119 min
Feb 24, 4:46 AM PSTAreal Flood AdvisoryLOXLos Angeles, Ventura11 hr
Feb 24, 4:46 AM PSTAreal Flood AdvisoryLOXSan Luis Obispo, Santa Barbara11 hr
Feb 24, 5:42 AM PSTSpecial Weather StatementLOXSanta Barbara18 min
Feb 24, 5:49 AM PSTSpecial Weather StatementLOXSanta Barbara26 min
Feb 24, 5:53 AM PSTSpecial Marine WarningLOX2 hr
Feb 24, 6:00 AM PSTSpecial Weather StatementLOXSanta Barbara15 min
Feb 24, 6:11 AM PSTSpecial Weather StatementLOXSanta Barbara34 min
Feb 24, 6:18 AM PSTSpecial Weather StatementLOXSanta Barbara12 min
Feb 24, 6:42 AM PSTSpecial Weather StatementLOXSanta Barbara33 min
Feb 24, 8:08 AM PSTSpecial Weather StatementLOXSanta Barbara22 min
Feb 24, 8:12 AM PSTSpecial Marine WarningLOX2 hr
Feb 24, 8:50 AM PSTSpecial Weather StatementLOXSanta Barbara25 min
Feb 24, 9:04 AM PSTSmall Craft AdvisoryLOX24 hr
Feb 24, 9:09 AM PSTSpecial Marine WarningLOX81 min
Feb 24, 9:32 AM PSTSpecial Weather StatementLOXVentura13 min
Feb 24, 9:47 AM PSTSpecial Weather StatementLOXSanta Barbara43 min
Feb 24, 9:55 AM PSTSpecial Weather StatementLOXVentura20 min
Feb 24, 10:04 AM PSTSpecial Weather StatementLOX26 min
Feb 24, 11:14 AM PSTSpecial Marine WarningLOX16 min
Feb 24, 11:17 AM PSTSpecial Weather StatementLOX28 min
Feb 24, 11:59 AM PSTSpecial Weather StatementLOXSanta Barbara16 min
Feb 24, 12:15 PM PSTSpecial Weather StatementLOXSanta Barbara30 min
Feb 24, 2:16 PM PSTFlash Flood Warning Considerable damage threatLOXSanta Barbara, Ventura8 hr
Feb 24, 2:16 PM PSTFlash Flood Warning Considerable damage threatLOXLos Angeles14 hr

Nearby

Tornado Warnings in California, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.